Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla to Complera
Aug 7, 2012

Hello,

I have been taking Atripla for 6 months. Current CD4:450, VL: 20, but I still have side effect issues (extreme tiredness, dizziness, etc) so my Physician suggested switching to Complera. The reading material with Complera states it should not be taken if you have ever taken any other HIV meds; and in addition it says it should not be take with Nexium (which I take daily).

I read in a recently answered question that it is ok to switch to Complera even if this isn't the first round of treatment, but what about the Nexium? Should I ask my Doc to try a different HIV regimen because of the Nexium? Do you have any other treatment suggestions?

Thank you for your dedication to answer all of these questions! I appreciate this website!

Response from Dr. Young

Hello and thanks for posting.

Switching from Atripla to Complera would generally be fine, particularly in light of your persistant side effects and, provided that dietary and drug interaction restrictions are minded. In your case however, the Nexium that you take is contraindicated with Complera- it lowers the level of your HIV medications.

So, yes, an alternative to the efavirenz component might be reasonable. Current US guidelines would suggest using either a boosted PI or integrase inhibitor. The soon-to-be approved Quad tablet (tenofovir/FTC/cobicistat/elvitegravir) might be a single tablet, once-daily option to consider, if Complera isn't a good option for you.

I hope that helps. Be well, BY



Previous
prophylaxis for superinfection
Next
IV spike

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement